Rare adverse drug reaction associated with COVID-19 vaccine – case report

Case Report

  • Sailaja Priyadarsini Parlapalli siddhartha medical college, vijayawada,andhrapradesh
  • Sekhar Bandar Siddhartha medical college, Vijayawada- 520008, India
  • Upendra Kumar Mudaragadda Siddhartha medical.college, vijayawada, andhrapradesh
Keywords: COVID – 19 vaccine, adverse drug reaction, urticarial vasculitis, erythematous macules, bullous lesions

Abstract

Introduction: India began to administer COVID-19 vaccines on 16 January 2021. As of 31 July 2021, the number of Covid-19 vaccine doses administered in the country has crossed 46 crores. Many adverse drug reactions were reported ranging from mild to severe and common to uncommon.

Case Presentation: Here we report a case of a 50-year-old woman with erythematous macules, plaques, and multiple bullous lesions after vaccination for COVID-19. Blood investigations, histopathological examination, direct immunofluorescence tests were done and diagnosed as Urticarial Vasculitis. She was treated with steroids, antihistamines, antibiotics, and vitamin supplements. She was discharged after one week with oral drugs. As the patient was treated early with prompt medical management she was recovered without any morbidity.

Author Biographies

Sailaja Priyadarsini Parlapalli, siddhartha medical college, vijayawada,andhrapradesh

post graduate

Sekhar Bandar, Siddhartha medical college, Vijayawada- 520008, India

Department of pharmacology, Postgraduate.

Upendra Kumar Mudaragadda, Siddhartha medical.college, vijayawada, andhrapradesh

Post graduate

References

Chang, S., & Carr, W. (2007). Urticarial vasculitis. Allergy and asthma proceedings, 28(1), 97–100.

Kulthanan, K., Cheepsomsong, M., & Jiamton, S. (2009). Urticarial vasculitis: etiologies and clinical course. Asian Pacific journal of allergy and immunology, 27(2-3), 95–102.

Mallapaty S. (2021). India's massive COVID surge puzzles scientists. Nature, 592(7856), 667–668.

Manjaly Thomas, Z. R., Leuppi-Taegtmeyer, A., Jamiolkowski, D., Steveling-Klein, E., Bellutti-Enders, F., Scherer Hofmeier, K., & Hartmann, K. (2020). Emerging treatments in COVID-19: Adverse drug reactions including drug hypersensitivities. The Journal of allergy and clinical immunology, 146(4), 786–789.

Padma T. V. (2021). India's COVID-vaccine woes - by the numbers. Nature, 592(7855), 500–501.

Sun, J., Deng, X., Chen, X., Huang, J., Huang, S., Li, Y., Feng, J., Liu, J., & He, G. (2020). Incidence of Adverse Drug Reactions in COVID-19 Patients in China: An Active Monitoring Study by Hospital Pharmacovigilance System. Clinical pharmacology and therapeutics, 108(4), 791–797.

Published
2021-12-01
How to Cite
1.
Parlapalli SP, Bandar S, Mudaragadda UK. Rare adverse drug reaction associated with COVID-19 vaccine – case report . jpadr [Internet]. 2021Dec.1 [cited 2022Jan.22];2(4):29-1. Available from: https://jpadr.com/index.php/jpadr/article/view/45